Psycho-Babble Medication Thread 135594

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

experience with the serotonin precursors

Posted by Mr.Scott on January 12, 2003, at 21:01:25

Anyone had any good or bad experience using 5-HTP or tryptophan alone or in combo with other meds?

I hear the key is using both 5-HTP and trypotphan together for an antidepressant response...

Any comments?

 

Re: experience with the serotonin precursors

Posted by Bill L on January 13, 2003, at 9:48:49

In reply to experience with the serotonin precursors, posted by Mr.Scott on January 12, 2003, at 21:01:25

Years a go I tried 5-HTP alone but didn't really notice an effect.

 

Re: experience with the serotonin precursors

Posted by JohnL on January 13, 2003, at 17:26:39

In reply to experience with the serotonin precursors, posted by Mr.Scott on January 12, 2003, at 21:01:25

Hi there,

I have tried 5HTP. I started at 50mg and worked up to about 150mg per day over a period of a week. During the second week I started feeling good. I mean, I was feeling good for the first time in a real long time. I was also taking the standard dose of SJW as well. In later experiments I decided SJW by itself wasn't good enough. It was the 5HTP that did the trick.

I had one minor side effect, which was slight tiredness. And I had one major side effect that no one has yet been able to explain. It was a burning urination. And a burning orgasm to make it even worse! It was strange, intense, and caused me to reluctantly stop the 5HTP. To this day I have never heard of anyone else experiencing such a thing and I have no idea what it was. I tried 5HTP again later on just to see, and sure enough, that burning came back again.

If not for that though, I might still be on SJW and 5HTP today. They were starting to feel real good.

 

Re: experience with the serotonin precursors JohnL

Posted by Mr.Scott on January 13, 2003, at 17:56:08

In reply to Re: experience with the serotonin precursors, posted by JohnL on January 13, 2003, at 17:26:39

Very Interesting...

I too have had unexplainable or uncommon reactions at times to meds and supps. It's a real bummer when it's working too and then an ugly head is reared.

Thanks for sharing...


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.